Thread Rating:
  • 0 Vote(s) - 0 Average
  • 1
  • 2
  • 3
  • 4
  • 5
Anxiety-related muscle twitches. Does anyone get them?
#21
How are you doing with regards to ALS?My most recent patient was a doctor who developed that after just one year of practice.I felt so sad for him.He was diagnosed in 2009,and it progressed a lot to where he needs a lot of assist to be able to do anything.I was too sick to care for him because I got chronic venous insufficiency last summer and it's not backing off,a lot of nueropathy,swelling,and ulcerations..I think maybee genetic predisposed and then floor nurse floor nurse for 30 yrs will do it..Regarding the tremors,and benzos,oh yes a very good point on the correlation between the stopping and starting.i began gabapenin 2 wks ago and it's really helping,I did not realize how much nueropathy I actually had.Thankyou for your kindness and insight here,it really has made a difference in my attitude and attitude during this illness.
Reply
#22
(02-02-2018, 04:13 AM)Justice1 Wrote: How are you doing with regards to ALS?My most recent patient was a doctor who developed that after just one year of practice.I felt so sad for him.He was diagnosed in 2009,and it progressed a lot to where he needs a lot of assist to be able to do anything.I was too sick to care for him because I got chronic venous insufficiency last summer and it's not backing off,a lot of nueropathy,swelling,and ulcerations..I think maybee genetic predisposed and  then floor nurse floor nurse for 30 yrs will do it..Regarding the tremors,and benzos,oh yes a very good point on the correlation between the stopping and starting.i began gabapenin 2 wks ago and it's really helping,I did not realize how much nueropathy I actually had.Thankyou for your kindness and insight here,it really has made a difference in my attitude and attitude during this illness.
You are very welcome, Justice. And thanks for asking about my ALS. I have lost a lot of strength in my arms and hands. I can still type, but only with the two fingers that still have some power left. My left leg and foot are withering, but I can still walk. Lots of trouble swallowing. I am on therapy (twice-daily IV drips of Interferon-b and Digoxin) and they have greatly slowed down the progress of the disease. Getting the dx was jarring at first. Believe me, I am not going down without a fight. Thanks, Justice.  RM

(02-01-2018, 03:25 PM)nincompoop Wrote: Yes, I get these constantly. Another name aside from fasciculations is myoclonic twitches. Myoclonus is called positive or negative, positive being the twitches, and negative look like you took way too much muscle relaxants.

Also if you're contracting your eye (closing it) that can be called blepharospasm. I know for me it's more of a flutter.

They can be strongly exacerbated by use/abuse of anti-anxiety medication!! Just a heads up. I myself have experienced this upon discontinuation of medication. However by that same token, they may be temporarily more severe during a period of discontinuation of a drug therapy. In many cases they'll get less severe. For me they have in this situation, although they did still persist to a lesser degree.

thegreaseman: that last bit is called a tremor. I already have essential tremor (genetic, benign shaking- in my hands) but the anxiety makes it sooo much worse. If you have that and it causes trouble for you (people remarking on it mostly) you should ask to be prescribed a beta blocker. It helps with that and it sorta helps with anxiety too.

and actually I have experienced shaking in my head when I had tremor + anxiety real bad. so that may be similar to what you're saying
Thank you for such an informative, post, Nincompoop.(+1). I referred thegreaseman to it. Regards, RM
Reply
#23
Ok Rafterman,I'm happy you can type,and there is voice text and input,I've been doing that when my fingers don't want to hit the right keys,,like they are to fat or I don't feel sensation and sometimes a tremor type thing,,but I don't think that is a new thing,and it keeps this post on track with the topic,lol...How is your voice?
Reply
#24
(02-02-2018, 06:55 PM)Justice1 Wrote: Ok Rafterman,I'm happy you can type,and there is voice text and input,I've been doing that when my fingers don't want to hit the right keys,,like they are to fat or I don't feel sensation and sometimes a tremor type thing,,but I don't think that is a new thing,and it keeps this post on track with the topic,lol...How is your voice?

It's holding up okay, thanks. I think that I was blessed to have limb-onset. I don't know how the bulbar crowd copes. I would rather keep my voice and my ability to breathe unassisted for as long as possible. I was using a voice to text program, supposedly the best one, and it kept adding apostrophes where they didn't belong. It was driving me crazy. We have ordered an optical unit that lets you do everything by eye movement. Shouldn't need that for quite some time, but other ALS patients tell me to get it and master it ASAP, while still health enough. My good news is that from October on last year until now, all of my markers have stayed virtually the same (after a big progression from July-Sept). I think that we have really slowed it down to almost a standstill. Just happy for every day that it doesn't progress. Again, thank you for asking!  Have a great night.  RM
Reply
#25
(02-01-2018, 03:25 PM)nincompoop Wrote: Yes, I get these constantly. Another name aside from fasciculations is myoclonic twitches. Myoclonus is called positive or negative, positive being the twitches, and negative look like you took way too much muscle relaxants.

Also if you're contracting your eye (closing it) that can be called blepharospasm. I know for me it's more of a flutter.

They can be strongly exacerbated by use/abuse of anti-anxiety medication!! Just a heads up. I myself have experienced this upon discontinuation of medication. However by that same token, they may be temporarily more severe during a period of discontinuation of a drug therapy. In many cases they'll get less severe. For me they have in this situation, although they did still persist to a lesser degree.

thegreaseman: that last bit is called a tremor. I already have essential tremor (genetic, benign shaking- in my hands) but the anxiety makes it sooo much worse. If you have that and it causes trouble for you (people remarking on it mostly) you should ask to be prescribed a beta blocker. It helps with that and it sorta helps with anxiety too.

and actually I have experienced shaking in my head when I had tremor + anxiety real bad. so that may be similar to what you're saying

Hey nincompoop (lol). The last bit you said about your head, I don't shake. It is more like my head literally will jerk forward. I don't lose consciousness, it's like upper body and head literally fall forward. It so far has only happened when I'm seated so I haven't ever fallen over from it. It could be related to usage of 3t1z0l@m. I'm not sure but it was scary when it happened.
Reply
#26
Whew, I finally got back on here,seems like every time I lose my password I end up kicked to the curb...I am not hearing any doctors really addressing my health stuff..seems that a case of Chronic Venous insufficiency is not a lucrative disease.the most helpfull doctor so far has been the derm.doctor who did not want to tell me my diagnostics,he wrote me on the online portal vs old fashioned call,,also recommended hyperbaric but since I have Dr appt insurance they will not move forward got some lympadema,if I walk more than a mile it gets quite severe and the derm doctor said wear compression stockings,they help a little but not enough to be able to say stand for more than 10 minutes.Ive been off work long enough not to care much if the doctors think I may be seeking narcotics...heck yes I am seeking narcotics..I'm in loads of pain and I would rather not be and I truly feel I should be made to be semi comfortable...Denied for SSDI 2 days ago,and looking for an attorney to take my case,,the letter said they realize I am unable to do the work I've done in the past but with my experience and education I should be smart enough to do some other job less demanding? Going in reverse for an RN generally means more laborious or strenuous.Advancing education is an option and I will when I can stabilize the condition,currently I'm not able to meet expectations to do anything..it's really a bummer.My legs and feet are blue and white swirls,,obviously not healthy level of oxygen to tissues
Reply


Forum Jump:


Users browsing this thread: 1 Guest(s)